Alert archive / North Carolina / Tornado Warnings in 2013
Tornado Warning 6, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Jun 30, 2013, 1:10 PM EDT for Bladen County, Columbus County, North Carolina. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2013, 1:10 PM EDT (17:10 UTC)
- Expired
- Jun 30, 2013, 2:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 46 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 1:40 PM EDT | FUNNEL CLOUD | 1 Nw Brunswick, NC | FUNNEL CLOUDS WERE REPORTED NEAR THE INTERSECTION OF HIGHWAY 701 AND 130. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
613
WFUS52 KILM 301710
TORILM
NCC017-047-301800-
/O.NEW.KILM.TO.W.0006.130630T1710Z-130630T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
110 PM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* TORNADO WARNING FOR...
BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 200 PM EDT
* AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WILLIAMS...
OR ABOUT 9 MILES SOUTHWEST OF WHITEVILLE...MOVING NORTHEAST AT 25
MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
CHADBOURN...
WHITEVILLE...
REDBUG...
HALLSBORO...
LAKE WACCAMAW...
EMERSON...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET UNDER A TABLE OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON
THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH
AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS
STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3444 7821 3442 7822 3410 7878 3422 7894
3476 7873
TIME...MOT...LOC 1710Z 220DEG 18KT 3423 7879
$$
151 follow-up statement
158
WWUS52 KILM 301733
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
133 PM EDT SUN JUN 30 2013
NCC017-047-301743-
/O.CAN.KILM.TO.W.0006.000000T0000Z-130630T1800Z/
COLUMBUS NC-BLADEN NC-
133 PM EDT SUN JUN 30 2013
...THE TORNADO WARNING FOR BLADEN AND COLUMBUS COUNTIES IS
CANCELED...
AT 132 PM EDT...THE THUNDERSTORM PRODUCING THE POSSIBLE TORNADO WHICH
PROMPTED THE WARNING HAS WEAKENED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELED.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3444 7821 3442 7822 3410 7878 3422 7894
3476 7873
TIME...MOT...LOC 1733Z 220DEG 18KT 3432 7870
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Jun 30, 10:19 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 30, 10:19 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1019 AM EDT SUN JUN 30 2013 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE THROUGH TODAY INTO THE FIRST HALF OF THE WEEK AS DEEP TROPICAL MOISTURE STREAMS INTO THE CAROLINAS. AN UPPER TROUGH TO OUR WEST COMBINED WITH SOUTHERLY RETURN FLOW AROUND BERMUDA HIGH PRESSURE OFFSHORE WILL CONTINUE THESE UNSETTLED CONDITIONS INTO EARLY WEDNESDAY...BEFORE HIGH PRESSURES PUSHES FAR ENOUGH WEST INTO THE CAROLINAS. THIS WILL END THE WET PATTERN LEADING TO WARMER AND DRIER WEATHER BEGINNING LATE WEDNESDAY INTO NEXT WEEKEND AS HIGH PRESSURE SHIFTS CLOSER OVERHEAD. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1000 AM SUNDAY...ANOTHER VERY WET DAY EXPECTED ACROSS THE AREA...WITH TODAY BEING A NEARLY CARBON COPY OF SATURDAY...ALTHOUGH RAINFALL SHOULD BE MORE WIDESPREAD THAN YESTERDAY. WV IMAGERY THIS MORNING IS QUITE IMPRESSIVE...AND CLEARLY DEPICTS THE HIGHLY AMPLIFIED MID-LEVEL FLOW PATTERN IN PLACE. BLOCKING RIDGE ACROSS THE WESTERN ATLANTIC HAS FORCED A SHARPENING UPPER TROUGH ACROSS THE GREAT LAKES/MS VLY AREA. THIS IS EVIDENT AS A CLOSED LOW DROPPING SOUTH INTO ARKANSAS THIS MORNING...UNABLE TO MAKE ANY LONGITUDINAL PROGRESS THANKS TO THE BLOCKING/RETROGRADING WEST ATLANTIC RIDGE. IN BETWEEN THESE TWO FEATURES...A SIGNIFICANT MOISTURE PLUME IS ACTING AS A GULF-MOISTURE CONVEYOR ACROSS THE IMMEDIATE ATLANTIC SEA BOARD...AHEAD OF A BOUNDARY WHICH IS STALLED ACROSS THE APPALACHIANS. WHILE WIDESPREAD RAINFALL/TSTMS ONGOING THIS MORNING WILL EASE A BIT INTO EARLY THIS AFTN...EXPECT RENEWED DEVELOPMENT TO OCCUR FROM SOUTH TO NORTH THIS AFTN...AND ESPECIALLY THIS EVE. SHORTWAVE EMBEDDED WITHIN THE STRONGEST CONVECTION NEAR THE GULF COAST IS PROGGED BY ALL GUIDANCE TO RIDE ALMOST DUE NORTH TODAY...EVENTUALLY CROSS THE WESTERN HALF OF THE CWA. THIS IS A REASONABLE SOLUTION SINCE THE DIVING CLOSED ENERGY OVER ARKANSAS WILL FORCE THE MID-LEVEL FLOW TO BECOME MORE SOUTHERLY TODAY (VS SWLY THE PAST FEW DAYS). IN AN ENVIRONMENT CHARACTERIZED BY PWATS OF 2+" AND DEEP COLUMN SATURATION...ANY UPPER PERTURBATIONS WILL ENHANCE CONVECTION THIS AFTN/EVE...EVEN THOUGH OVERALL INSTABILITY WILL REMAIN ONLY AROUND 1500 J/KG WITH MARGINAL LAPSE RATES...NEAR MOIST ADIABATIC EXCEPT FOR WITHIN THE SURFACE LAYER. HIGH RES GUIDANCE SUGGESTS THAT THE AXIS OF HEAVIEST RAINFALL WILL DEVELOP BENEATH THIS IMPULSE ACROSS THE I-95 CORRIDOR...AND ALTHOUGH POP THROUGH THIS AFTN WILL BE LOWERED...HAVE INTRODUCED CATEGORICAL ONCE AGAIN LATER TODAY. CATEGORICAL POP ALSO CONTINUED ALONG THE COAST WHERE DEEP MOIST ADVECTION FROM THE GULF AND THE ATLANTIC WILL CONTINUE TO FLOOD INTO THE AREA. SPC HAS CONTINUED A SEE TEXT IN THE GENERAL AREA TODAY. WHILE WIDESPREAD OR SIGNIFICANT SEVERE IS NOT EXPECTED...ISOLATED WET MICROBURSTS REMAIN POSSIBLE...ESPECIALLY IF ANY CLOUD COVER CAN BREAK THIS AFTN TO ENHANCE OTHERWISE MARGINAL INSTABILITY. TEMPS THIS AFTN WILL CLIMB INTO THE LOW/MID 80S...BUT WILL BE HIGHLY VARIABLE THANKS TO CONVECTION. HAVE SIDED WITH THE COOLER MET NUMBERS FOR TODAY DUE TO THE LACK OF INSOLATION AND SCATTERED-TO-WIDESPREAD SHOWERS/TSTMS. WHILE THERE WILL LIKELY BE SOMEWHAT OF A NOCTURNAL MINIMUM IN PRECIP TONIGHT AS SHORTWAVE MOVES NORTH OF THE AREA...RENEWED CONVECTION OVER THE OCEAN WILL AGAIN TRY TO ADVECT ONSHORE...ESPECIALLY INTO THE CAPE FEAR REGION. HAVE CONTINUE CATEGORICAL POP ALONG THE COAST INTO MONDAY MORNING FOR THIS REASON...AND MINS TEMPS WILL FALL ONLY INTO THE LOW/MID 70S TONIGHT. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 330 AM SUNDAY...ANOMALOUSLY LOW PRESSURE IN THE MID TO UPPER LEVELS CUTS OFF OVER THE MISSISSIPPI VALLEY MAINTAINING A HIGH AMPLITUDE TROUGH EXTENDING FROM THE GREAT LAKES DOWN TO THE GULF COAST. THE CAROLINAS WILL REMAIN ON THE EASTERN PERIPHERY OF THIS TROUGH PRODUCING A DEEP SOUTHERLY FLOW OF TROPICAL MOISTURE WHILE REMAINING IN THE DIRECT STREAM OF SHORTWAVE ENERGY ALONG WITH FAVORABLE UPPER LEVEL JET DYNAMICS. THIS WILL ALL LEAD TO A CONTINUED WET PERIOD WITH ENHANCED CONVECTIVE DEVELOPMENT PRODUCING HEAVY RAINFALL ACROSS THE AREA. PCP WATER VALUES REACH UP TO 2.25 INCHES THROUGH MONDAY INTO TUESDAY AS LLJ BETWEEN 30 AND 40 KTS PUMPS IN PLENTY OF GULF AND ATLANTIC MOISTURE INTO AREA. ALTHOUGH IT WILL NOT BE A STEADY RAIN COVERING THE WHOLE CWA AT ONE TIME...PERIODS OF SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD AS BEST SHORTWAVE ENERGY ROTATES AROUND THROUGH THE AREA PRODUCING TORRENTIAL RAIN AND GUSTY WINDS. THIS PERIOD WILL MARK THE END TO ONE OF THE WETTEST MONTHS OF JUNE ON RECORD. IN WILMINGTON...AROUND 11.2 INCHES OF RAIN HAS FALLEN THIS MONTH WHICH IS AROUND 1.7 INCHES UNDER THE JUNE RECORD OF 12.87" (1962). IN FLORENCE...7.89 INCHES OF RAIN HAS FALLEN THIS MONTH WHICH IS 1.30 INCHES UNDER THE RECORD OF 9.29" (1961). TEMPS WILL EXHIBIT MUCH SMALLER DIURNAL SWINGS AS CLOUDS...PCP AND GUSTY WINDS KEEP DAYTIME HIGHS IN THE LOWER TO MID 80S AND OVERNIGHT LOWS INTO THE MID 70S MOST PLACES IN A VERY WARM AND HUMID AIR MASS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 330 AM SUNDAY...WEDNESDAY WILL BE THE TRANSITIONAL DAY AS MID TO UPPER TROUGH RESPONSIBLE FOR THE ENHANCED PERIOD OF WET WEATHER ACROSS THE COASTAL CAROLINAS FINALLY GETS PUSHED WESTWARD. THIS WILL ALLOW DRIER AIR AND SUBSIDENCE THROUGH THE MID LEVELS TO CUT OFF THIS WET PATTERN AND PRODUCE DRIER WEATHER BEGINNING THURS INTO NEXT WEEKEND. THE MID TO UPPER TROUGH WILL LIFT NORTH TO THE GREAT LAKES AND WEAKEN ALLOWING A STRONG RIDGE TO BUILD OVER THE AREA THROUGH SATURDAY. PCP WATER VALUES WILL DROP FROM OVER 2 INCHES DOWN TO AROUND 1.5 INCHES BY THURS MORNING AND MAY DROP CLOSE TO ONE INCH BY THE END OF THE WEEKEND. MAY SEE ENOUGH DRIER AIR WORKING ITS WAY IN TO ALLOW FOR CLEARING FOR 4TH OF JULY FIREWORKS. WITH PLENTY OF RESIDUAL MOISTURE EXPECT POTENTIAL FOR FOG OVERNIGHT AND LOCALIZED CONVECTION MAINLY ALONG SEA BREEZE BOUNDARY IN THE AFTN AND POSSIBLY ADVECTING IN FROM THE ATLANTIC WATERS AS WINDS BACK AROUND BECOMING MORE SOUTHEASTERLY. MOISTURE PROFILES AND SOUNDING DATA SHOWS A VERY DRY COLUMN ABOVE 5K FT...WITH ONLY SHALLOW MOISTURE LINGERING. MAY SEE FOG LIFT TO BECOME STRATOCU DECK EACH DAY WITH CLOUDS LINGERING. EACH AFTN SHOULD PROVE TO HAVE LESS IN TERMS OF CONVECTIVE DEVELOPMENT AS WE HEAD INTO NEXT WEEKEND AS RIDGE BUILDS CLOSER OVERHEAD. WARM AND HUMID CONDITIONS WILL PERSIST WITH WINDS BACKING AROUND TO THE SOUTHEAST AND LIGHTENING UP AS GRADIENT WEAKENS AS CENTER OF HIGH MOVES CLOSER. TEMPS RUNNING RIGHT AROUND NORMAL FOR THIS TIME OF YEAR WITH HIGHS PUSHING 90 AND LOWS IN THE LOWER 70S. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... AS OF 12Z...PERIODS OF MVFR/POSSIBLE IFR THROUGHOUT TODAY DUE TO EXPECTATION OF REDUCED VISIBILITIES IN HEAVY DOWNPOURS AND LOW CIGS. OTHERWISE EXPECT VFR. LIGHT TO MODERATE SHOWERS WITH A FEW ISOLATED THUNDERSTORMS CONTINUE TO PUSH ACROSS A MAJORITY OF THE FORECAST AREA THIS MORNING...MAINLY AFFECTING THE COASTAL SITES. AS A RESULT...MVFR/IFR CONDITIONS ARE SPREAD ACROSS THE COASTAL SITES WHILE THE INLAND SITES REMAIN AT VFR STATUS. GIVEN LATEST GUIDANCE AND ANALYSIS...ANTICIPATE AFTER THESE SHOWERS PUSH NORTHEAST OUT OF THE FORECAST AREA...A LULL IN ACTIVITY IS ANTICIPATED UNTIL THIS AFTERNOON...WHEN SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO RETURN. DO EXPECT HEAVY RAINFALL WITH STRONGER STORMS...ESPECIALLY ALONG THE COAST...WHICH COULD RESULT IN PERIODS OF MVFR/IFR. SOUTH-SOUTHWEST WINDS WILL CONTINUE THROUGH THE DAY WITH SUSTAINED WINDS BECOMING AOB 12 KTS WITH GUSTS UP TO 20 KTS LIKELY...AND POSSIBLY HIGHER IN STRONGER STORMS. INTO THE EVENING HOURS...GUSTS WILL SUBSIDE AND ACTIVITY WILL BEGIN TO TAPER OFF...WITH VCSH OVERNIGHT AND SHOWERS DEVELOPING AGAIN IN THE MORNING HOURS. ATTM WILL CONTINUE VFR THROUGH THE OVERNIGHT HOURS INTO MONDAY MORNING...WITH SOUTH WINDS AOB 12 KTS. EXTENDED OUTLOOK...ISOLATED/SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH TUESDAY WITH BRIEF LOCALIZED PERIODS OF MVFR/IFR. VFR WILL RETURN WEDNESDAY INTO THURSDAY AS BERMUDA HIGH PRESSURE BUILDS INTO THE AREA. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1000 AM SUNDAY...BERMUDA HIGH PRESSURE OFFSHORE AND STALLED COLD FRONT WELL INLAND...ARE KEEPING THE WATERS SANDWICHED IN A PINCHED PRESSURE GRADIENT TODAY. WHILE LITTLE CHANGE IN THE STRENGTH OF THESE FEATURES IS EXPECTED TODAY...SOUTHERLY WINDS OF 15-20 KTS...WITH HIGHER GUSTS...WILL PERSIST THROUGH THE PERIOD. THE SMALL CRAFT ADVISORY WILL CONTINUE AS-IS FOR ALL WATERS INTO MONDAY. SEAS WILL BE FORMED THROUGH A COMBINATION OF A SOUTHERLY WIND CHOP AND A CONTINUED SWELL AROUND THE BERMUDA HIGH PRESSURE...CREATING AN AVERAGE PERIOD OF AROUND 7 SEC. SEAS CURRENTLY 4-7 FT WILL REMAIN RELATIVELY UNCHANGED THROUGH THE PERIOD...ALTHOUGH HIGHER WAVES ARE POSSIBLE NEAR ANY THUNDERSTORMS...WHICH WILL BE WIDESPREAD TODAY. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 330 AM SUNDAY...SMALL CRAFT ADVISORY FOR ALL WATERS HAS BEEN EXTENDED THROUGH 6AM ON TUESDAY... TIGHTENED GRADIENT FLOW WILL PERSIST BETWEEN DEEP TROUGH REMAINING WEST OF AREA AND HIGH PRESSURE TO THE EAST. THIS WILL MAINTAIN SOUTHERLY WINDS UP TO 15 TO 20 KTS THROUGH EARLY TUES WHICH IN TURN WILL KEEP SEAS 4 TO 6 FT HIGH. SOUTHERLY WINDS WILL DIMINISH ON TUES TO 10 TO 15 KTS AS GRADIENT BEGINS TO RELAX AS DEEP TROUGH TO THE WEST LIFTS NORTH TOWARDS THE GREAT LAKES AND WEAKENS. THIS WILL ALLOW SEAS TO DROP TO 3 TO 5 FT BY AFTN AND DOWN TO 2 TO 4 FT BY TUES NIGHT INTO WED. LONG TERM /WEDNESDAY THROUGH THURSDAY/... AS OF 330 AM SUNDAY...BERMUDA HIGH PRESSURE WILL SHIFT WESTWARD TOWARD THE SOUTHEAST COAST THROUGH MID WEEK AS DEEP TROUGH OVER THE MISSISSIPPI VALLEY WEAKENS AND LIFTS NORTH. THIS WILL ALLOW THE GRADIENT TO RELAX AND LEAVE THE LOCAL WATERS WITH SOUTHERLY RETURN FLOW AROUND 10 TO 15 KTS. THIS PERSISTENT SOUTHERLY FLOW WILL KEEP SEAS 2 TO 4 FT THROUGH MUCH OF THE PERIOD. EXPECT A SLIGHT SPIKE UP IN WINDS AND SEAS NEAR SHORE IN THE AFTERNOON SEA BREEZE. WINDS WILL DIMINISH FURTHER HEADING INTO FRI DOWN CLOSER TO 10 KTS ALLOWING SEAS TO LOWER TO 2 TO 3 FT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR AMZ250-252-254- 256. && SYNOPSIS...RGZ NEAR TERM...JDW SHORT TERM...RGZ LONG TERM...RGZ AVIATION...SGL MARINE...JDW/RGZ
Hazardous weather outlook, Jun 30, 4:20 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 420 AM EDT SUN JUN 30 2013 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-010830- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 420 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SIGNIFICANT RAINFALL IS EXPECTED ON MONDAY. HEAVY RAINFALL FROM THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE FLOODING ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-010830- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 420 AM EDT SUN JUN 30 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL RESULT IN GREATLY REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL RESULT IN GREATLY REDUCED VISIBILITIES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-010830- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 420 AM EDT SUN JUN 30 2013 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SIGNIFICANT RAINFALL IS EXPECTED ON MONDAY. HEAVY RAINFALL FROM THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE FLOODING ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 30, 11:45 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1145 AM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 AM MARINE TSTM WIND JOHNNY MERCER PIER 34.21N 77.80W
06/30/2013 M61 MPH NEW HANOVER NC NOS
&&
EVENT NUMBER ILM1300178
LACORTESpecial weather statement, Jun 30, 1:08 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
108 PM EDT SUN JUN 30 2013
NCZ087-096-099-105-301815-
BLADEN-COLUMBUS-INLAND PENDER-ROBESON-
108 PM EDT SUN JUN 30 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER...BLADEN...COLUMBUS
AND ROBESON COUNTIES THROUGH 215 PM EDT...
AT 108 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WHITEVILLE...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LUMBERTON...
WHITEVILLE...ABBOTTSBURG...AMMON...BARKER TEN MILE...BLADENBORO...
BOARDMAN...CARVERS...CHADBOURN...COUNCIL AND DUART.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3489 7892 3484 7890 3485 7882 3486 7849
3475 7838 3470 7836 3467 7832 3461 7831
3457 7825 3473 7811 3473 7801 3441 7823
3419 7874 3454 7919 3491 7896
TIME...MOT...LOC 1708Z 227DEG 18KT 3433 7872
15The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:54 AM EDT | Areal Flood Advisory | ILM | Pender | 111 min |
| Jun 30, 9:17 AM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 118 min |
| Jun 30, 9:52 AM EDT | Areal Flood Advisory | ILM | Pender | 83 min |
| Jun 30, 12:30 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 2 hr |
| Jun 30, 1:08 PM EDT | Special Weather Statement | ILM | Bladen, Columbus, Robeson | 67 min |
| Jun 30, 1:36 PM EDT | Areal Flood Warning | ILM | Bladen, Columbus, Robeson | 3 hr |
| Jun 30, 1:47 PM EDT | Flood Watch | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 3 days |
Nearby
Tornado Warnings in North Carolina, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.